Questions about Xanax and Lexapro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mernie
New Member


Date Joined Nov 2007
Total Posts : 9
   Posted 11/29/2007 8:40 AM (GMT -7)   
My anxiety hit me fast and hard about 3 months ago. My diabetic doctor gave me Lexapro, but absolutely refused to give me Xanax. Says it messes with your head. I tried the Lexapro at 10 mg. and he told me I could up the dose 10 more in the afternoon. It caused nausea, and after the second dose I was up all night had horrible anxiety. Went in the very next morning and asked if I could see a pdoc. He recommended a few. No one can understand how this came on me all of a sudden, even though I had been stressing about a situation right before a couple of weeks really badly. I have a question: My mother used to give me her xanax on occasion when I couldn't sleep. I remember I took them but not every day. When I told my diabetic doc, he had a cow and said to stay away from that stuff. But I couldn't wait 4 to 6 weeks for the Lexapro to kick in, I was in such a bad way.

Well, I'm wondering if me taking it from my mom could have triggered this anxiety as fast as it did. Even though I had only taken about 15 of her pills, and not all at once, I really didn't like it. It seemed later on after I wasn't taking anymore for a while, I would on occasion wake up with anxiety but didn't know what that weird feeling was.

Now the pdoc has me on 2mg. per day of Xanax. I break them up .05 4 times per day. He also has me on a drug called neurotin, gabapentin for generic. I understand Xanax is very difficult to get off of and I think I must be already addicted. I understand if the Lexapro could have been given with the xanax in the beginning just until the Lexapro would have kicked in (I could have never waited 4 to 6 weeks without something for the immediate anxiety) then the xanax could have been discontinued.

I just feel dull with the xanax. It helps with the anxiety, but all my other senses are dulled. I don't have the appetite I had before. I don't enjoy anything I did before. I just am so confused. Should I get a second opinion from another pdoc, or talk to my own? Would appreciate any thoughts, and it makes me sick to think maybe the xanax I was taking from my mom may have led to this in the future. Thanks for any help you can give me.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/29/2007 9:30 AM (GMT -7)   
mernie
 
Welcome to Healing Well and the A & P Forum.  I am Kitt and I am happy you have joined this wonderful and caring site.
 
If I undertand you right, you also have diabetes.  I do not know what you are on for the diabetes but I think your Pdoc should be knowledgable in prescribing your meds.  I would suggest you take the meds prescribed for you as they are ordered and not try to break the xanax into 4 doses per day.
 
As far as feeling blunted on the Xanax it could be the Lexapro or a combination of the drugs.  You may want to wait a bit to see if that side effect wears off. 
 
Keep us posted and again Welcome.
 
 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 11:30 AM (GMT -7)
There are a total of 2,732,614 posts in 301,037 threads.
View Active Threads


Who's Online
This forum has 151196 registered members. Please welcome our newest member, RAmiddleage55.
279 Guest(s), 11 Registered Member(s) are currently online.  Details
PDL17, Gemlin, 142, Mad Martha, bdbbauden, Faustmann, ~ chicken wings ~, Tim Tam, RAmiddleage55, Tall Allen, Kristvet86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer